[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Sites wearing out

On Sun, 13 Dec 1998, John Bowen and Nancy Morgan wrote:

> Several of us moms with newbie pumping kids have noticed that sugars =
> start rising in less than 3 days, and are only cured by changing sites.  =
> All the kids are using Humalog, most are using Sils/Tenders, but a =
> couple are using rapids. We vaguely remember posts about this problem, =
> and hope you veterans wouldn't mind going over it again.  What do you do =
> about this? How many of you have to change sites more often than every 3 =
> days?  How many of you have found a Velosulin/Humalog mix works (my =
> endo, and at least one of the others, don't support this because there =
> isn't any "scientific evidence" that it works).  Thanks, Nancy Morgan, =
> Jenna's mom, 9 years old and pumping for 3 months.

Well, ahem..... there is also no scientific evidence that it does not work.

Lily originally only pumped velosulin. When humalog became available, she 
switched to H and then noted that many sites would 'wear out' after only 
2 days or so. We tried a 5/1 H/V mix and found that the sites would 
consistently go at least 4 days without a problem. We reported this to 
her endo who has subsequently recommend the procedure to his patients 
that have similar problems. Mixing apparently does not work for everyone, 
don't know why not, but YMMV! There are some individuals who have a very 
low tolerance or even alergy to Humalog, this may have some bearing on 
the success ratio, unknown?????

There are other side effects of using only Humalog that are moderated or 
eliminated by using a mix. Shakiness, or feeling low after a large bolus 
for a meal, even though bg's do not appear to go low. Apparent lows 
followed by a rebound to high with the low not measured with bg tests. 
These are among the things Lily has experienced on 'Humalog only' and these 
things have been reported by others on this list.

I am not suggesting that mixing H/V will solve your problems, only that 
it seems to help some of those who have experienced certain specific 
problems that appear to only be related to Humalog use with a pump.

Insulin-Pumpers website http://www.insulin-pumpers.org/